Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 239, NWS Lubbock, TX

September 26, 2007Lamb County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Sep 26, 2007, 4:22 PM CDT for Lamb County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 26, 2007, 4:22 PM CDT (21:22 UTC)
Expired
Sep 26, 2007, 5:15 PM CDT
In force
53 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County Lamb County, TX

The radar

The Lubbock radar (KLBB), 55 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-208 J/kg
Mixed-layer LCL
1128 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLUB 262121
SVRLUB
TXC279-262215-
/O.NEW.KLUB.SV.W.0239.070926T2122Z-070926T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
422 PM CDT WED SEP 26 2007

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LAMB COUNTY IN NORTHWEST TEXAS.

* UNTIL 515 PM CDT

* AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LITTLEFIELD...MOVING EAST AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE SPADE.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.

LAT...LON 3404 10209 3384 10208 3384 10260 3400 10259
TIME...MOT...LOC 2122Z 273DEG 13KT 3390 10233

$$
1 follow-up statement
000 
WWUS54 KLUB 262145
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
444 PM CDT WED SEP 26 2007

TXC279-262215-
/O.CON.KLUB.SV.W.0239.000000T0000Z-070926T2215Z/
LAMB TX-
444 PM CDT WED SEP 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN LAMB COUNTY...

AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 6 MILES NORTHWEST OF ANTON...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE BAINER AND RURAL 
PORTIONS OF SOUTHEAST LAMB COUNTY.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

LAT...LON 3395 10209 3384 10208 3384 10251 3394 10238
TIME...MOT...LOC 2144Z 294DEG 14KT 3385 10225

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 3:51 PM CDT, 31 minutes earlier.

Area forecast discussion, Sep 26, 3:51 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
351 PM CDT WED SEP 26 2007

.SHORT TERM...
SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE WESTERN
PORTIONS OF THE CWFA THIS AFTERNOON. SURFACE HEATING HAS AIDED IN
MODERATE LEVELS OF INSTABILITY WITH ML CAPES RUNNING IN THE
500-1000 J/KG AND AROUND 30 KTS OF 0-6KM SHEAR OVER THE WESTERN TIER
PER SPC. THIS COMBINED WITH THE CLOSE PROXIMITY OF THE REMNANT
FRONTAL BOUNDARY AND DECENT UPPER LEVEL JET CORE WILL PRODUCE A
THREAT FOR THUNDERSTORMS TO BECOME STRONG AND PERHAPS SEVERE THROUGH
AT LEAST SUNSET. MAIN THREATS WILL BE HAIL AND DAMAGING WIND GUSTS.
MORNING HWO ALREADY HANDLES THESE THREATS AND WILL LEAVE AS IS. FEEL
THE BEST CHANCE FOR STRONG STORMS SHOULD REMAIN IN THE BEST
THERMODYNAMIC/SHEAR AXIS OVER THE WESTERN AND SOUTHWESTERN COUNTIES
WITH INSTABILITY PARAMETERS DECREASING MARKEDLY EAST OF THERE. A
DECENT SHORTWAVE WAS NOTED PER AFTERNOON WATER VAPOR WHICH COULD
BRING AN ADDITIONAL STORM CHANCE THIS EVENING AND INTO THE EARLY
PART OF TONIGHT FROM I-27 EAST TO THE ROLLING PLAINS.
HOWEVER...STRONG TO SEVERE THREAT WILL IN QUESTION AS DAYTIME
HEATING FADES.

WILL CONTINUE CHANCE POPS THROUGH THE 00-06Z MENTION WITH ADDITIONAL
GUSTY WIND AND HAIL WORDING IN THE ZFP FOR AFOREMENTIONED FAVORABLE
AREAS.

TEMPERATURES SHOULD BE WARMER FOR THE OVERNIGHT WITH CLOUD COVER AND
MODERATED AIRMASS OVER THE REGION. WILL STILL SIDE TOWARD THE COOLER
END OF GUIDANCE OVER THE HIGHER ELEVATIONS AND STAY IN THE LOWER 60S
OVER THE SOUTHEAST.

UPPER RIDGE BEGINS TO AMPLIFY ON THURSDAY WITH FLOW BECOMING
NORTHWEST ALOFT. MORNING RUNS OF THE NAM-WRF AND GFS DID INDICATE A
DECENT SHORTWAVE AFFECTING THE ROLLING PLAINS THURSDAY AFTERNOON
WITH A THREAT FOR ADDITIONAL SHOWERS AND THUNDERSTORMS.M WHILE IT IS
DIFFICULT TO PINPOINT THE EXACT LOCATION OF THIS FEATURE...WILL KEEP
SLIGHT CHANCES ALL SECTIONS WITH HIGHER POPS CONCENTRATED OVER THE
NORTHEAST. TEMPS TO WARM INTO THE 80S.  KW

.LONG TERM...
WEAK UPPER RIDGING WILL BRIEFLY BUILD BACK INTO WEST TEXAS THURS
NIGHT INTO FRIDAY AS NEXT H50 TROUGH DEEPENS OVER THE WESTERN CONUS.
A FEW THUNDERSTORMS WILL AGAIN BE POSSIBLE MAINLY OVER THE SOUTHWEST
PANHANDLE BY LATE FRI AFTN AS SFC TROUGH DEEPENS TO THE LEE OF THE
ROCKIES. POTENT SHORTWAVE TROUGH WILL THEN EMERGE ACRS THE PLAINS ON
SATURDAY BUT STILL WITH BEST UPR LIFT TO PASS WELL NORTH OF THE
REGION. ENOUGH LIFT/INSTABILITY ON SATURDAY ARGUES FOR SLIGHT CHC OF
THUNDER DESPITE MID LEVEL CAP STRENGTHENING A BIT.

WEAK FROPA WILL BRIEFLY EDGE INTO THE CWFA ON SUNDAY AS WAVE EXITS
TO THE EAST...BUT NOTHING MORE THAN A COUPLE DEGS COOLING EXPECTED.
PROGRESSIVE UPPER FLOW WILL SEND SEVERAL SHORTWAVES THROUGH THE
WESTERN HALF OF THE U.S. EARLY TO MID PART OF NEXT WEEK AS AN
OVERALL UPPER TROUGH REMAINS PERSISTENT IN THIS REGION OF THE
COUNTRY. ANOTHER SLIGHT CHANCE OF SHOWERS OR STORMS MAY OCCUR LATE
MONDAY AS WAVE PASSES THROUGH THE CENTRAL ROCKIES.

&&

.AVIATION...
SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER THE WESTERN HALF
OF THE FORECAST AREA. AM EXPECTING THE STRONGER STORMS TO STAY NORTH
AND WEST OF KLBB AND COMPLETELY AWAY FROM KCDS. STILL CANNOT RULE
OUT AN ISOLATED STORM APPROACHING KLBB BUT CONFIDENCE IN THIS RIGHT
NOW IS LOW. WILL KEEP CB MENTION IN THE TAF AND MONITOR CLOSELY THIS
AFTERNOON AND EVENING. KW

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        57  84  58  84  59 /  20  20  20  20  20
TULIA         57  83  59  85  61 /  30  20  20  20  20
PLAINVIEW     60  84  60  85  62 /  30  20  20  20  20
LEVELLAND     58  85  61  86  62 /  30  20  20  10  10
LUBBOCK       61  86  62  86  64 /  30  20  20  10  10
BROWNFIELD    60  86  62  87  64 /  30  20  20  10  10
CHILDRESS     63  87  63  87  65 /  30  20  20  10  10
SPUR          62  87  63  87  65 /  30  20  20  10  10
ASPERMONT     63  87  64  87  66 /  30  20  20  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

17/21/17
Hazardous weather outlook, Sep 26, 5:51 AM CDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
551 AM CDT WED SEP 26 2007

TXZ021>044-271100-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
551 AM CDT WED SEP 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS
PORTIONS OF THE OUTLOOK AREA THIS AFTERNOON AND EVENING. THE
THREAT AREA WILL BE MAINLY ACROSS THE WESTERN AND SOUTHERN SOUTH
PLAINS...SPREADING INTO THE SOUTHERN ROLLING PLAINS THIS EVENING. THE
MAIN THREATS WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE LIKELIHOOD OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT LIKELY DUE TO THE LIMITED SEVERE WEATHER
THREAT.

In the hours before

Special weather statement, Sep 26, 3:16 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
316 PM CDT WED SEP 26 2007

TXZ027-028-262100-
BAILEY TX-LAMB TX-
316 PM CDT WED SEP 26 2007

...STRONG THUNDERSTORMS ACROSS LAMB AND BAILEY COUNTIES...

AT 314 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER BAILEY AND LAMB COUNTIES MOVING EAST AT 20
MPH. THE STORMS WILL LIKELY AFFECT THE COMMUNITIES OF WEST
CAMP...PROGRESS...MULESHOE...SUDAN AND AMHERST IN THE NEXT 45
MINUTES.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 55
MPH...HALF INCH DIAMETER HAIL AND BRIEF HEAVY DOWNPOURS. IF CAUGHT
OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

KW
Special weather statement, Sep 26, 4:02 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
402 PM CDT WED SEP 26 2007

TXZ027-028-262200-
BAILEY TX-LAMB TX-
402 PM CDT WED SEP 26 2007

...STRONG THUNDERSTORMS CONTINUE ACROSS LAMB AND BAILEY COUNTIES...

AT 401 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE STRONG THUNDERSTORMS DEVELOPING OVER BAILEY AND LAMB
COUNTIES MOVING EAST AT 25 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING BRIEF BUT STRONG WIND
GUSTS UP TO 55 MPH...HALF INCH DIAMETER HAIL AND HEAVY DOWNPOURS.
IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

KW

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 4:29 PM CDTSevere Thunderstorm WarningLUBHockley61 min
Sep 26, 5:35 PM CDTSevere Thunderstorm WarningLUBLubbock55 min
Sep 26, 6:17 PM CDTSevere Thunderstorm WarningLUBCrosby58 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.